Tennessee, 2013High Wind in Tennessee, February 10 to 11, 2013
February 10 to 11, 2013 · NWS MRX · 6 events in 4 counties and zones
An area of low pressure tracked through the region producing an increasing pressure gradient over the area. As a result a high wind formed on the 10th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked through the region producing an increasing pressure gradient over the area. As a result a high wind formed on the 10th. The highest wind was reported across the higher elevation where wind gusts up to 85 mph were measured at the wind tower at Cove Mountain near Gatlinburg. Another gust of 85 mph was measured at the wind tower at the Camp Creek Elementary School in Camp Creek. The wind downed numerous trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 10, 6:45 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 10, 6:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EST SUN FEB 10 2013
.AVIATION...DEEP LOW PRESSURE SYSTEM MAKING PROGRESS FROM THE UPPER
MIDWEST TOWARD THE GREAT LAKES THIS EVENING WITH DEEP MOISTURE
STREAMING NORTHEAST ACROSS THE GREAT VALLEY. SATELLITE AND RADAR
IMAGERY INDICATING STRONGER LIFT ADVANCING RAPIDLY EAST ACROSS THE
SOUTHERN APPALACHIAN REGION. SURFACE FRONT LAGGING HUNDREDS OF
MILES TO THE WEST SO WHILE LIGHTENING UP THE PRECIP AND FLIGHT
WEATHER FOR A PERIOD...I LOWER CONDITIONS LATER TONIGHT AS MOISTURE
SURGES NORTH AHEAD OF THIS BOUNDARY. SUPPOSE WORST FLYING WEATHER
MAY DEVELOP AT CHA WHERE APPLIED SOME MVFR AS WELL AS AT TYS. DRIER
AIR WILL FLOW IN BEHIND THE STORM SYSTEM AROUND 12-16Z MONDAY
CLEARING OUT THE LOWER CLOUD DECK LEAVING BEHIND SOME ALTO CU AND CI.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI...WASHINGTON TN.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: BRADLEY...EAST POLK...HAMILTON...MARION...
SEQUATCHIE...WEST POLK.
VA...HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR THE FOLLOWING ZONES:
RUSSELL...WASHINGTON.
&&Hazardous weather outlook, Feb 10, 5:08 AM EST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 AM EST SUN FEB 10 2013
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
508 AM EST SUN FEB 10 2013 /408 AM CST SUN FEB 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS INTO THE
GREAT LAKES REGION...DRAGGING A COLD FRONT INTO OUR AREA TONIGHT.
STRONG AND DAMAGING WINDS MAY DEVELOP THIS AFTERNOON AHEAD OF THIS
SYSTEM ACROSS SOME OF THE MOUNTAINS AND FOOTHILLS OF EAST TENNESSEE
AND SOUTHWEST VIRGINIA...AND THEN CONTINUE INTO SUNDAY NIGHT BEFORE
DIMINISHING. SEE THE HIGH WIND WARNING FOR MORE DETAILS.
PLENTY OF GULF MOISTURE WILL BE DRAWN NORTH WITH THIS SYSTEM AND
STRONG LIFT ALONG THE FRONT MAY PRODUCE RAINFALL TOTALS OF 1 TO 3
INCHES...PARTICULARLY ACROSS PARTS OF SOUTHEAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA. SOME FLOODING IS POSSIBLE TONIGHT AS THE
FRONT MOVES ACROSS THE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LIGHT SNOW POSSIBLE MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY FOR LOCALIZED FLOODING REPORTS
SUNDAY NIGHT.
High Wind, Blount/Smoky Mountains
- When
- February 10, 7:00 PM EST to February 11, 1:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Park service personnel reported several trees downed by high wind along Forge Creek Road 8 miles southwest of Townsend in Cades Cove.
High Wind, Southeast Greene
- When
- February 10, 8:00 PM EST to February 11, 2:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
A wind gust of 85 mph was measured by the NOAA wind tower at the Camp Creek Elementary School in Camp Creek.
High Wind, Washington
- When
- February 10, 8:00 PM EST to February 11, 2:00 AM EST
- Where
- Washington forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
The highway department reported a couple of trees downed by high wind in the county.
High Wind, Sevier/Smoky Mountains
- When
- February 10, 9:00 PM EST to February 11, 3:00 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
A wind gust of 85 mph was measured by a wind tower at Cove Mountain 2 miles west of Gatlinburg in the Great Smoky Mountains National Park.
High Wind, Blount/Smoky Mountains
- When
- February 10, 9:00 PM EST to February 11, 3:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Park service personnel reported a couple of trees downed by high wind 5 miles east of Townsend along Laurel Creek Road in the Great Smoky Mountains National Park.
High Wind, Blount/Smoky Mountains
- When
- February 10, 9:25 PM EST to February 11, 3:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Law enforcement personnel reported a couple of trees downed by high wind 5 miles Townsend.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
- Blizzard in Minnesota, February 10 to 11, 201310 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430198, 430199, 436927, 430200, 430202, 430203.